Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss And Hiv In African Women

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Lymphoma

...Treated? Most cancers are treated by a combination of drugs (chemotherapy or chemo). Chemo is very toxic. It suppresses the immune system. It can cause nausea, vomiting, fatigue, diarrhea, swollen and sensitive gums, mouth sores, hair loss, and numbness or tingling in the feet or hands. Chemo also damages bone marrow. This can cause anemia (low red blood cells) and neutropenia (low white blood cells). Neutropenia increases the risk of...
Ask the Experts

Atripla and hair loss

Hi -- I have been using Atripla for 2 months now. And noticed my hair is starting to fall. Is this normal?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most patients who take Atripla don't experience much hair loss but a small % (< 5) have noted that problem.It can be hard to know whether the hair loss is due to immune reconstitution (thus Read more »

Hair loss

I am a healthy 35 year old female and never had a problem with Hiv; until now. I am currently taking Norvir, Isentress, dapsone, Prezista and Intelence. I have hair loss really bad. I am undetectable with a CD4 of 179. I have had it for 14 years...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I haven't seen much either in our clinic or in the literature about hair loss related to some of the newer HIV meds you are taking (darunavir, etravirine, and raltegravir). I also haven't seen much hair Read more »

HIV and hair loss

I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170. Additionally, I am on the antiviral Atripla and antibiotic Bactrim. Since becoming undetectable, I have began losing my hair on various parts of my body....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Fluxes in the immune system and use of various drugs can impact hair growth. A small percentage of patients report increased hair loss when starting effective HIV therapy. In some cases that stabilized and reveres. Since other conditions can... Read more »

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust under...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir Read more »
Articles
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
The Well Project

Women, Anemia and HIV/AIDS

... Table of Contents What Is Anemia? Anemia and HIV What Causes Anemia? Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical problem Read more »
The Well Project

Women, Depression and HIV/AIDS

...that an underlying issue, such as depression or anxiety, causes or adds to your substance use, ask your health care provider or AIDS service agency for a referral to a mental health provider. Depression Can Cause Serious Problems Studies... Read more »
U.S. Centers for Disease Control and Prevention

HIV Among African Americans

... African Americans face the most severe burden of HIV in the United States (US). At the end of 2007, blacks accounted for almost half (46%) of people living with a diagnosis of HIV Read more »
Connect With Others

hair loss

Posted by mistake1, 1 Reply
...does anyone know if hair loss is an hiv symptom and itchy skin also? Read more »

Side effects

Posted by abirch, 1 Reply
...I am an African American women who has been hiv+ for 10 years I have been taking medication for 8 years. Currently I am taking indinavir, combivir, and norvir. My skin is Read more »

hair loss?

Posted by Anonymous, 3 Replies
...In the last year I have lost alot of my hair, has anyone else experience this as a problem or is it from something other than HIV? Read more »

hair loss

Posted by Anonymous, 2 Replies
...Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If Read more »